Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 11, 2011, 12:25 AM CDT for 4 counties in Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 12:25 AM CDT (05:25 UTC)
- Expired
- May 11, 2011, 1:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 101 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 3567 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
306 WUUS54 KLUB 110525 SVRLUB TXC017-069-279-369-110600- /O.NEW.KLUB.SV.W.0016.110511T0525Z-110511T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1225 AM CDT WED MAY 11 2011 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PARMER COUNTY IN THE PANHANDLE OF TEXAS. SOUTHWESTERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS. NORTHEASTERN BAILEY COUNTY IN NORTHWEST TEXAS. NORTHWESTERN LAMB COUNTY IN NORTHWEST TEXAS. * UNTIL 100 AM CDT * AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEEDMORE...OR 11 MILES SOUTH OF MULESHOE...AND MOVING NORTH AT 60 MPH. A SECOND STRONG STORM CAPABLE OF PENNY SIZE HAIL WAS LOCATED WEST OF EARTH AND SOUTH OF SUDAN. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE EARTH AND LAZBUDDIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. && LAT...LON 3450 10266 3442 10222 3399 10260 3403 10284 TIME...MOT...LOC 0524Z 201DEG 50KT 3409 10270 $$
3 follow-up statements
124 WWUS54 KLUB 110532 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1232 AM CDT WED MAY 11 2011 TXC017-069-279-369-110600- /O.CON.KLUB.SV.W.0016.000000T0000Z-110511T0600Z/ PARMER TX-CASTRO TX-BAILEY TX-LAMB TX- 1232 AM CDT WED MAY 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN LAMB...NORTHEASTERN BAILEY...SOUTHWESTERN CASTRO AND SOUTHEASTERN PARMER COUNTIES UNTIL 100 AM CDT... AT 1227 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF EARTH...OR 11 MILES EAST OF MULESHOE...MOVING NORTHEAST AT 50 MPH. LAT...LON 3450 10266 3442 10222 3404 10257 3410 10279 TIME...MOT...LOC 0532Z 207DEG 42KT 3429 10250 $$
029 WWUS54 KLUB 110538 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1238 AM CDT WED MAY 11 2011 TXC017-069-279-369-110600- /O.CON.KLUB.SV.W.0016.000000T0000Z-110511T0600Z/ PARMER TX-CASTRO TX-BAILEY TX-LAMB TX- 1238 AM CDT WED MAY 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN LAMB...NORTHEASTERN BAILEY...SOUTHWESTERN CASTRO AND SOUTHEASTERN PARMER COUNTIES UNTIL 100 AM CDT... AT 1236 AM CDT...A SEVERE THUNDERSTORM WAS INDICATED...PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF EARTH...OR 15 MILES NORTHEAST OF MULESHOE...MOVING NORTHEAST AT 45 MPH. LAT...LON 3412 10250 3418 10271 3450 10266 3442 10222 TIME...MOT...LOC 0537Z 205DEG 38KT 3432 10248 $$
832 WWUS54 KLUB 110545 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1245 AM CDT WED MAY 11 2011 TXC017-069-279-369-110600- /O.CON.KLUB.SV.W.0016.000000T0000Z-110511T0600Z/ PARMER TX-CASTRO TX-BAILEY TX-LAMB TX- 1245 AM CDT WED MAY 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN LAMB...NORTHEASTERN BAILEY...SOUTHWESTERN CASTRO AND SOUTHEASTERN PARMER COUNTIES UNTIL 100 AM CDT... AT 1244 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF LAZBUDDIE...OR 15 MILES NORTHEAST OF MULESHOE...MOVING NORTHEAST AT 65 MPH. LAT...LON 3450 10266 3442 10222 3404 10257 3410 10279 TIME...MOT...LOC 0545Z 209DEG 57KT 3437 10250 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:57 PM CDT, 28 minutes earlier.
Area forecast discussion, May 10, 11:57 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1157 PM CDT TUE MAY 10 2011 .AVIATION... STORMS ARE DEVELOPING WEST OF KLBB TERMINAL AND MAY IMPACT THE TAF SITE AROUND 08Z. HOWEVER...CONFIDENCE IS LOW ON WHETHER THE STORMS WILL IMPACT THE TERMINAL AREA OR NOT AS WELL AS WHEN THE BEST TIMING WILL BE. THERE IS ALSO A CHANCE THAT MVFR CEILINGS COULD DEVELOP OVERNIGHT AT BOTH TAF SITES AS GUSTY SOUTHEASTERLY WINDS HELPS TO PULL LOW-LEVEL MOISTURE INTO THE REGION. STORMS AND CLOUDS WILL RAPIDLY PUSH EAST BY SUNRISE AS DRY AIR PUSHES INTO THE REGION. STRONG WESTERLY WINDS NEAR 30 KTS ARE EXPECTED BY LATE MORNING TOMORROW AT BOTH TERMINALS...AND PERIODS OF BLOWING DUST WITH VFR VISIBILITIES COULD DEVELOP AT KLBB. JORDAN && .PREV DISCUSSION... /ISSUED 941 PM CDT TUE MAY 10 2011/ UPDATE... SURFACE ANALYSIS CONTINUES TO SHOW THE DRYLINE MAKING RAPID PROGRESS TO THE WEST THIS EVENING. 00Z UPPER AIR DATA CONTINUES TO INDICATE THE CLOSED LOW JUST WEST OF THE FOUR CORNERS WITH A STRONG JET AT 250 HPA STARTING TO EDGE EASTWARD INTO THE REGION. SATELLITE IMAGERY INDICATES CONTINUED MID-LEVEL CLOUD DECK OVER THE BIG BEND INTO SOUTHEAST NEW MEXICO WHICH MAY HINT AT WEAK LIFT OVER THIS AREA AND THIS MAY BE ENOUGH TO SPARK SOME SHOWERS AND STORMS ALONG THE DRYLINE. LATEST 00Z MODEL DATA MAKING IT IN INDICATES THE DRYLINE WILL PUSH TO ALONG THE TX/NM STATE LINE BY SUNRISE AND THE RUC CONTINUES TO DEVELOP A BAND OF CONVECTION ALONG THE DRYLINE AROUND MIDNIGHT. NAM HAS BACKED OFF ON THE AMOUNT OF CONVECTION BUT CONTINUES TO HINT AT A POSSIBILITY OF SOME ISOLATED STORMS. CONFIDENCE IS NOT ALL THAT HIGH ON STORMS BEING ABLE TO INITIATE BUT WILL HANG ON TO THE SLIGHT CHANCE OF POPS JUST IN CASE. LATEST MODEL DATA CONTINUES TO INDICATE CRITICAL FIRE WEATHER CONDITIONS TOMORROW AND HAVE GONE AHEAD AND REMOVED THE RED FLAG FOR TODAY AND UPGRADED THE WATCH FOR WEDNESDAY. WILL ALSO DO SOME WORK UPDATING GRAPHICAL PRODUCTS WITH UPDATED GRIDS AND TEXT PRODUCTS ALREADY OUT. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 80 47 78 45 / 10 0 0 0 0 TULIA 57 83 50 81 46 / 10 0 0 0 0 PLAINVIEW 58 83 50 83 48 / 10 0 0 0 0 LEVELLAND 55 85 50 84 49 / 10 0 0 0 0 LUBBOCK 60 86 51 85 50 / 20 0 0 0 0 DENVER CITY 53 86 46 84 50 / 10 0 0 0 0 BROWNFIELD 55 86 48 86 50 / 10 0 0 0 0 CHILDRESS 65 93 53 86 50 / 20 10 0 0 0 SPUR 65 91 52 89 51 / 20 10 0 0 0 ASPERMONT 70 94 54 90 53 / 20 10 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 9 PM CDT WEDNESDAY FOR THE FOLLOWING ZONES: TXZ021>044. && 99/99/99
Hazardous weather outlook, May 10, 11:15 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX 1115 AM CDT TUE MAY 10 2011 TXZ021>044-111615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1115 AM CDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING GENERALLY ALONG AND EAST OF A LINE FROM TAHOKA TO MEMPHIS. IF ANY STORMS DEVELOP...SOME COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS. FIRE WEATHER CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY THIS EVENING ACROSS ALL OF THE SOUTH PLAINS AREA WITH HOT WEATHER...LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO DEVELOP WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...GENERALLY IN THE ROLLING PLAINS. EMERGENCY FIRST RESPONDER ORGANIZATIONS AND SPOTTERS ARE ASKED TO RELAY REPORTS OF ONGOING WILDFIRES TO THE NATIONAL WEATHER SERVICE IN LUBBOCK. GOEHRING
In the hours before
Special weather statement, May 10, 11:15 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1115 PM CDT TUE MAY 10 2011 TXZ033-110445- COCHRAN- 1115 PM CDT TUE MAY 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN COUNTY... AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 13 MILES SOUTHWEST OF MORTON...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JORDAN
Special weather statement, May 10, 11:48 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1148 PM CDT TUE MAY 10 2011 TXZ027-028-033-034-110545- BAILEY-COCHRAN-HOCKLEY-LAMB- 1148 PM CDT TUE MAY 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN...HOCKLEY...LAMB AND BAILEY COUNTIES... AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MORTON...MOVING NORTHEAST AT 40 MPH. OTHER STRONG STORMS WERE LOCATED NORTH OF MORTON AND NORTHWEST OF MULESHOE...ALSO MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORMS HAVE PASSED. JORDAN
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:24 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 24 hr |
| May 11, 12:49 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 26 min |
| May 11, 3:02 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 58 min |
| May 11, 3:42 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 63 min |
| May 11, 4:30 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Crosby and 12 more | 15 hr |
| May 11, 4:59 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn, Terry | 61 min |
| May 11, 5:16 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 59 min |
| May 11, 5:49 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock, Motley | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.